# SDR CA050202005

- Difficulty date: February 1, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 4,885 hours
- Engine: Pwa JT15D4
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 03601018
- Condition: Destroyed
- Location: Commutator
- Component: Generator, Lucas
- Component part number: 23080025
- Stage of operation: CR
- How discovered: V
- Nature of condition: D, E, H
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE IN CRUISE BACK TO BASE, CREW ENCOUNTERED AIRFRAME VIBRATION FROM THE AFT CABIN, FOLLOWED BY THE RT GENERATOR FAIL LIGHT 10 MINUTES LATER. CREW CONFIRMED LOSS OF RT GENERATOR, AND DECLARED AN EMERGENCY DUE TO THE INTENSITY OF VIBRATION.  A/C LANDED WITHOUT INCIDENT.  ON DISASSEMBLY OF UNIT, DISCOVERED CUMMUTATOR BEARING DESTROYED. CAUSE OF FAILURE IS UNDER INVESTIGATION. THERE WAS ONLY 406 HRS ON THE BEARING SINCE REPLACEMENT.
